Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 79, NWS Mobile, AL

July 2, 2021Okaloosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jul 2, 2021, 4:16 PM CDT for Okaloosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 4:16 PM CDT (21:16 UTC)
Expired
Jul 2, 2021, 7:15 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WGUS84 KMOB 022116
FLSMOB

Flood Advisory
National Weather Service Mobile AL
416 PM CDT Fri Jul 2 2021

FLC091-030015-
/O.NEW.KMOB.FA.Y.0079.210702T2116Z-210703T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
416 PM CDT Fri Jul 2 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  East Central Okaloosa County in northwestern Florida...

* Until 715 PM CDT.

* At 416 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 1 and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  mainly rural areas of East Central Okaloosa County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3057 8639 3055 8642 3054 8657 3064 8657
      3069 8648 3069 8640 3069 8639

$$

DRE

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 2, 3:54 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT Fri Jul 2 2021

.NEAR TERM UPDATE /Now Through Saturday/...An upper trough will
continue to dig over the eastern states through the near term. At
the sfc, a weak front will move southward into the area this
afternoon and stall near the coast late tonight into Saturday
morning. Precipitable water values along and south of the front
will be in the 2-2.5 inch range. The combination of deep tropical
moisture and the stalling boundary will lead to continued high
rain chances through much of the period. The highest chances will
be across the southern half of the area with some drier air moving
into northern areas, resulting in lower rain chances in those
areas. Will need to monitor for the potential for flooding issues
where storms repeatedly move across the same area. Highs will
generally be in the mid and upper 80s. /13

&&

.SHORT TERM /Saturday night Through Monday night/...An upper level
trough over the Southeast breaks off from an upper level low over
the Northeast as the upper low moves off.  A surface cold front that
had stalled along the remains in place into Sunday, then begins to
wash out as weakly surface high pressure over the eastern Gulf of
Mexico shifts north. Late Monday into Monday night, Hurricane Elsa
passes over Cuba and enters the Gulf of Mexico.

For Saturday night through Sunday night, the stalled surface front
will provide the focus for rain, with highest chances being along
and south of the northern Gulf coast. Monday into Monday night, with
stalled boundary washing out and east to southeasterly flow becoming
reestablished beginning late Sunday into Sunday night, rain will move
inland, encompassing most of the forecast area on Monday with the
increase in moisture levels. Precipitable h20 levels increase from
around 1.0" north of Highway 84 to 1.6"-1.7" along the coast
Saturday evening to 2.0" or higher Sunday night on. Looking at
the model soundings, instability increases with the increasing
moisture levels. Monday, guidance is advertising MLCapes around
1500J/kg along with DCapes around 500-700J/kg. A bit low for strong
to severe storms at this point, but will continue to monitor.

With the restoration of southerly flow, low temperatures will see an
increase through the Short Term, from upper 60s along and north of
Highway 84 to low 70s along the coast Saturday night to the low 70s
inland to mid to upper 70s along the coast Monday night. High
temperatures will see a downward trend as daytime convection
increases, from upper 80s along the coast to the mid 90s inland
Sunday to upper 80s over the majority of the forecast area to
around 90 northeast of a Butler to Andalusia line.
/16
&&

.EXTENDED TERM /Tuesday Through Friday/...Elsa moves north along the
Florida Gulf Coast Tuesday through Tuesday night. Latest guidance
is advertising Elsa becoming disorganized as it begins to
interact with the persistent upper trough over the Southeast. At
this point, guidance is advertising Elsa remaining east of the
forecast area for minimal effects for the forecast area in the
Extended. Guidance is inconsistent with the details, though, so
have less than average confidence with this package. What is
consistent is the upper trough remaining over the Southeast. When
combined with a very moist airmass, scattered to numerous daytime
showers and thunderstorms, and high temperatures a bit below
seasonal norms are expected. Low temperatures around seasonal
norms are expected in the Extended.
/16

&&

.MARINE...Light to moderate westerly winds will persist through
Saturday night. A light to moderate southwesterly flow resumes on
Sunday then switches to a southerly flow on Tuesday. /13
&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  88  70  88  71  87  72  88 /  60  60  40  30  20  60  20  50
Pensacola   75  87  73  87  73  86  75  88 /  80  60  40  30  20  50  20  40
Destin      76  84  74  87  74  87  77  87 /  80  60  40  30  20  50  30  40
Evergreen   73  89  68  91  70  90  71  91 /  50  20  10  30  10  60  20  60
Waynesboro  70  88  67  88  70  88  71  89 /  30  20  10  20  10  60  10  60
Camden      71  89  67  90  69  90  70  90 /  40  20  10  10   0  50  10  60
Crestview   72  89  71  92  71  90  72  90 /  70  50  30  30  20  60  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 2, 12:01 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1201 PM CDT Fri Jul 2 2021

ALZ261-263-MSZ079-021745-
Mobile Central AL-Mobile Inland AL-George MS-
1201 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT...

At 1159 AM CDT, the strong thunderstorm was located 6 miles north of
Wilmer, or 11 miles east of Lucedale, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158
and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812
TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021

ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3042 8740
      3041 8744 3048 8759 3065 8753 3059 8723
      3055 8721 3054 8718 3053 8719 3051 8716
      3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748
Special weather statement, Jul 2, 2:43 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021

FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
      3057 8700 3054 8704 3050 8705 3053 8713
      3055 8712 3058 8715 3057 8719 3054 8717
      3054 8718 3062 8726 3072 8723 3067 8683
      3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Jul 2, 2:43 PM CDTSpecial Weather StatementMOBSanta Rosa47 min
Jul 2, 2:58 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.